MAUDE Adverse Event Report: RADIAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

RADIAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: privacy officer / risk manager.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a radial artery pressure monitoring set broke prior to placing in the patient.Additional information regarding event and patient details has been requested, but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 26aug2021, it was reported that this device was opened as a potential replacement for a line that had broken off in a patient.No arterial line replacement was done, however, as the section of device that had broken off in the patient needed to be retrieved by the cardiovascular (cv) surgeon and cv interventional physician.It was reported that the hub of the catheter had broken off after being flushed with saline.The initial line that had broken off in the patient was referenced in mfg.Report reference #: 1820334-2021-02028.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: attached files, g2.G2 - report source other: medwatch report # mw5103305.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A risk manager for (b)(6) hospital reported that a catheter from a radial artery pressure monitoring set broke in a patient and required retrieval.A second catheter for this patient broke also before insertion into the patient a well.The two instances are reported in medwatch report #:1820334-2021-02028 and medwatch report #:1820334-2021-02027 (this report) , respectively.The patient was a neonate who had been diagnosed with severe persistent pulmonary hypertension (pphn), severe hypoxemia, and hypotension.The patient was reported to be hemodynamically unstable.The first radial artery pressure monitoring set (rpn: (b)(4), lot number 9938161) was placed in the right femoral artery to monitor the patient¿s hemodynamic status while administering multiple vasoactive infusions.This device later separated and was removed via snare (medwatch report #:1820334-2021-02028).Another radial artery pressure monitoring set (rpn: (b)(4), lot number 9285137) was obtained for insertion into the patient.However, the customer reported that this catheter also broke at the plastic hub.This occurred before the catheter was inserted into the patient.The second catheter (that separated prior to patient contact) is captured in medwatch report #:1820334-2021-02027 (this complaint report).No information was provided regarding the actions taken after the catheter broke to monitor the patient¿s hemodynamic instability.A review of the complaint history, device history record, instructions for use (ifu), and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A device master record review was performed, including quality control procedures.Cook has concluded that sufficient inspection activities are in place to assure functionality and device integrity prior to shipping.Review of product labeling found that the set was not supplied with an ifu.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot records no related anomalies.A database search found no other complaints have been reported for the complaint device lot.The evidence from the customer, device history record, complaint history and quality control documents indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.Cook has concluded a specific cause for the catheter separation could not be established.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RADIAL ARTERY PRESSURE MONITORING SET
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key12346037
Report Number1820334-2021-02027
Device Sequence Number3420880
Product Code DQO
UDI-Device Identifier00827002019089
UDI-Public(01)00827002019089(17)211102(10)9285137
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2021
Device Model NumberN/A
Device Catalogue NumberC-PMS-300-RA
Device Lot Number9285137
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer08/26/2021
09/03/2021
10/13/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date08/30/2021
09/15/2021
10/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1